MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE¿ IV CATHETER

BECTON DICKINSON BD INSYTE¿ IV CATHETER
Catalog Number 381234
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that during use of the bd insyte¿ iv catheter that the iv catheter did not retract fully causing needle stick.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
The nonconformance cannot be confirmed as no sample was returned for investigation.No dhr was reviewed as the batch number is unknown.The complaint will be reopened if the sample is returned for investigation.
 
Event or Problem Description
It was reported that during use of the bd insyte iv catheter that the iv catheter did not retract fully causing needle stick.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Device single use?: no.Device returned to manufacturer: no.This supplemental mdr also corrects the event description: it was reported that during use of the bd insyte¿ iv catheter that the iv catheter did not retract fully which caused a needle stick.Medical intervention is unknown.
 
Event or Problem Description
It was reported that during use of the bd insyte¿ iv catheter that the iv catheter did not retract fully which caused a needle stick.Medical intervention is unknown.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key7706983
Report Number2243072-2018-00994
Device Sequence Number19468254
Product Code FOZ
UDI-Device Identifier30382903812340
UDI-Public30382903812340
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381234
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer06/28/2018
06/28/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/03/2018
09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;